Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


hiv sialic acid and hcg
Aug 1, 2011

male, 57,i take epzicom and isentress. prior to the change to these iwas taking kaletra and truvada for 6 years. between may 2010 and july 2010 i gained forty lbs. noone knows why, testosterone levels normal, no cushings. I cant lose the weight. i am considering HCG but some of the formualtions i have looked at online contain sialic acid, which my research indicates promotes transmission of viri across cell membranes. Are OTC hcg formulations safe for HIV+ persons to use for weight loss.

Response from Dr. Henry

There is little published data on safety and benefit of HCG in HIV+ persons.

From wikipedian regarding use in the general population : The controversy proceeds from warnings by the Journal of the American Medical Association and the American Journal of Clinical Nutrition[15] that hCG is neither safe, nor effective as a weight-loss aid.[16] However, recent studies in the Journal of Clinical Endocrinology and Metabolism show hCG can have an effect on the lean body mass of older men with androgen deficiency.[17]

A meta analysis found that studies supporting hCG for weight loss were of poor methodological quality and concluded that "there is no scientific evidence that HCG is effective in the treatment of obesity; it does not bring about weight-loss or fat-redistribution, nor does it reduce hunger or induce a feeling of well-being".[18]

KH



Previous
Stoppin medication
Next
Acocomb-N

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement